MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 5484902
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that patient was pre-operatively diagnosed with degenerative lumbar scoliosis and underwent posterolateral fusion on th10/l4.Intra-op, during placing the rod, the hex part on the dorsal side was broken.Surgery was performed at the caudal three vertebral bodies with minimally invasive surgery performed on the cranial side.Product came in contact with the patient.No patient complications were reported.No fragments remained inside the patient.
 
Additional Manufacturer Narrative
Product analysis: visual review confirms instrument disassembly.A visual review of the -01 reduction sleeve identified material deformation on the adjacent side of the sleeve, consistent the off-axis reduction of the associated rod.Microscopic examination of the -05 retaining ring identified axial shear lines along the top and bottom corners of the outer diameter surface of the ring (see photo).Witness marks and deformation in ring groove and on the ring itself suggest the retaining ring was initially seated in the ring groove.The previous observations are consistent with material overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7204704
Report Number1030489-2018-00083
Device Sequence Number1029239
Product Code NKB
UDI-Device Identifier00643169177024
UDI-Public00643169177024
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5484902
Device Lot NumberEM12J033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2018
Initial Date Received by Manufacturer 01/10/2018
Supplement Date Received by Manufacturer04/23/2018
Initial Report FDA Received Date01/18/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR